MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Per customer, the staff did not save the catheter upon removal.Since the device was not returned, an investigation could not be performed and a root cause could not be determined.The customer stated that the patient's death was not related to the zoll catheter.Event of death was serious because it met criteria for seriousness (death).Usually critically ill patients receive ivtm therapy and mortality rate is high.Probably outcome death related to the patient's clinical condition and not to ivtm therapy.Death is an anticipated event.The event of death is "not related" to the device and procedure.Event of "the fluid ran into the patient" was not serious because there was no impact to the patient due to the catheter leak.Leak was discovered quickly, and catheter was replaced.Seems that not much fluid entered the patient's vasculature.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The fluid ran into the patient's vasculature is an anticipated event.The event's (infusion of saline into the patient) relationship to the device and procedure is "causal.".
 
Event or Problem Description
The emergency department (ed) inserted a quattro catheter (lot unknown) for the first time and the balloon had a leak.The quattro catheter is new to their hospital, this was the first time it was inserted into one of their patients by a provider.They previously used icy and cool line.The leak occurred in the ed and was discovered quickly.The ed physician put in another catheter on the opposite groin.The site believes they used an icy catheter the second time.The same console was used to continue therapy.Upon follow up, the customer reported unfortunately, the female patient passed due to a cardiac arrest.The patient was brain dead.Ttm therapy had stopped.The site believes it was ended days prior.The staff did not save the catheter upon removal.No additional information was provided.Per the customer, her death was not related to the zoll catheter.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18726976
Report Number3010617000-2024-00143
Device Sequence Number20319401
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown